| Model Number |
NV-3-8-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the concerto coil would not detach.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the splenic artery with a max diameter of 5 mm and a 5 mm neck diameter.It was noted the patient's blood flow was high and vessel tortuosity was moderate.It was reported that the concerto coil did not detach.It was reported non-detachment occurred.The physician attempted to detach the coil with the instant detacher 10 times.The physician attempted five times to detach the coil with another instant detacher.There were 5 attempts at a manual detachment via hypotube.There was not an issue with the instant detacher.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
Product analysis of nv-3-8-helix, lotno:b186616 found the actuator interface intact.Upon further inspection the concerto coil pushwire was broken at break indicator at ~7.9cm and bent at ~45.2cm from proximal end.This is indicative a manual detachment attempt was made at this location.The implant coil was already detached and returned stuck within introducer sheath.The implant coil was found to be stretched and damaged within in and out of introducer sheath.No other anomalies were observed.Based on the analysis performed, the customers report of ¿non-detachment¿ was unable to be confirmed as the pusher was returned with the implant coil already detached and stuck within introducer sheath.Possible causes for coil damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received reporting the cause of the non-detachment was not determined.Prior to coil non-detachment, no i ssues were encountered.Procedure and coil delivery condition was same in normal times.There was no pushwire damage observed after removal from the patient.Pushwire was in normal condition.The procedure was successfully finished.